MAUDE Adverse Event Report: ENCORE MEDICAL L. P. LATERAL PIVOT INSERT; INSERT, STD., PRIMARY, SIZE12 13MM CM

ENCORE MEDICAL L. P. LATERAL PIVOT INSERT; INSERT, STD., PRIMARY, SIZE12 13MM CM
Model Number 385-13-512
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - due to polyethylene wear.
 
Additional Manufacturer Narrative
Manufacturer data: the reason for this revision surgery was reported as poly wear.The previous surgery and the surgery detailed in this event occurred 12.7 years apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at hospital and not made available to djo surgical for examination.A review of the device history record (dhr) shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to poly wear.There were no findings during this evaluation that indicate the reported device was defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may contribute to an event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
LATERAL PIVOT INSERT
Common Device Name
INSERT, STD., PRIMARY, SIZE12 13MM CM
Manufacturer (Section D)
ENCORE MEDICAL L. P.
9800 metric blvd
austin, tx
MDR Report Key10163146
Report Number1644408-2020-00544
Device Sequence Number11655746
Product Code JWH
UDI-Device Identifier00888912117951
UDI-Public(01)00888912117951
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K000590
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2008
Device Model Number385-13-512
Device Catalogue Number385-13-512
Device Lot Number952241
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/14/2020
Supplement Date Received by Manufacturer07/06/2020
Initial Report FDA Received Date06/17/2020
Supplement Report FDA Received Date08/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR